Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS Albany, NY

June 28, 2011Hamilton County, Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2011, 7:40 PM EDT for Hamilton County, Warren County, Washington County, New York. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 7:40 PM EDT (23:40 UTC)
Expired
Jun 28, 2011, 8:45 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:40 PM EDTTSTM WND DMGGarnet Lake, NYONE TREE DOWN ON GARNET LAKE ROAD.
Jun 28, 7:45 PM EDTTSTM WND DMGStony Creek, NYONE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WUUS51 KALY 282340
SVRALY
NYC041-113-115-290045-
/O.NEW.KALY.SV.W.0122.110628T2340Z-110629T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 845 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF WARRENSBURG TO
  9 MILES NORTHWEST OF LAKE LUZERNE CAMPGROUND...OR ALONG A LINE     
  EXTENDING FROM 15 MILES WEST OF WARRENSBURG 12 MILES SOUTHWEST OF  
  WARRENSBURG...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   LAKE LUZERNE CAMPGROUND AND WARRENSBURG BY 750 PM EDT...
   LAKE GEORGE VILLAGE BY 800 PM EDT...
   BOLTON LANDING BY 805 PM EDT...
   HULETTS LANDING...COMSTOCK AND WHITEHALL BY 820 PM EDT...
   HULETTS LANDING BY 825 PM EDT...
   GRANVILLE BY 835 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4367 7340 4359 7343 4358 7339 4363 7337
      4363 7332 4355 7324 4341 7324 4334 7371
      4335 7386 4340 7389 4338 7409 4344 7406
      4353 7410 4359 7427
TIME...MOT...LOC 2340Z 263DEG 33KT 4355 7403 4354 7395
          4346 7392 4343 7395

$$

KL
1 follow-up statement
448 
WWUS51 KALY 290006
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EDT TUE JUN 28 2011

NYC041-290016-
/O.CAN.KALY.SV.W.0122.000000T0000Z-110629T0045Z/
HAMILTON NY-
806 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON COUNTY
IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4359 7343 4358 7341 4363 7337 4363 7332
      4361 7329 4353 7324 4341 7324 4335 7366
      4335 7377 4336 7386 4340 7389 4340 7392
      4348 7388 4359 7396 4360 7385 4366 7341
TIME...MOT...LOC 0006Z 245DEG 28KT 4356 7379 4355 7372
          4348 7377 4343 7379

$$

NYC113-115-290045-
/O.CON.KALY.SV.W.0122.000000T0000Z-110629T0045Z/
WASHINGTON NY-WARREN NY-
806 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL WARREN AND NORTHERN WASHINGTON COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ATHOL TO WARRENSBURG TO
THURMAN STATION TO STONY CREEK STATION...OR ALONG A LINE EXTENDING
FROM WARRENSBURG TO 7 MILES WEST OF LAKE GEORGE VILLAGE...MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  QUEENSBURY AND PARADISE BEACH BY 810 PM EDT...
  RIVERBANK...ONEIDA CORNERS...LAKE SUNNYSIDE AND DIAMOND POINT BY
  815 PM EDT...
  VAUGHNS CORNERS...TRIPOLI...PATTENS MILLS AND SHELVING ROCK BY 820
  PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4359 7343 4358 7341 4363 7337 4363 7332
      4361 7329 4353 7324 4341 7324 4335 7366
      4335 7377 4336 7386 4340 7389 4340 7392
      4348 7388 4359 7396 4360 7385 4366 7341
TIME...MOT...LOC 0006Z 245DEG 28KT 4356 7379 4355 7372
          4348 7377 4343 7379

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:35 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 28, 7:35 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING INTO THE
OVERNIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IN ITS
WAKE...MAINLY DRY AND BREEZY CONDITIONS ARE THEN EXPECTED FOR THE
MID WEEK PERIOD WITH HIGH PRESSURE SLOWLY MOVING INTO THE REGION
WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 7 PM...PRETTY SOLID LINE OF SHOWERS AND THUNDERSTORMS MOVING
ACROSS NORTHWESTERN THIRD OF AREA. NO REPORTS OF SEVERE WEATHER YET
IN ALY CWA...BUT MANY REPORTS OF WIND DAMAGE FROM BGM AREA TO WEST.
LINE ASSOCIATED WITH A COLD FRONT WHICH IS PROGGED TO MOVE ACROSS
THE AREA BETWEEN NOW AND 3 AM. LATEST SPC ANALYSIS SHOWS RESPECTABLE
MUCAPES OF 1000-2000 J/KG...AND MID-LEVEL LAPSE RATES AROUND 6.5C.
PLENTY OF ENERGY TO KEEP THE THUNDERSTORMS GOING WITH THE SUPPLIED
LIFT FROM THE FRONT INTO THE LATE EVENING. MAIN THREAT CONTINUES TO
BE WIND AND ALSO SOME HEAVY RAIN SHOWERS WHICH MAY CAUSE SOME POOR
DRAINAGE FLOODING. AS DIURNAL COOLING OCCURS
OVERNIGHT...THUNDERSTORMS SHOULD GRADUALLY WEAKEN.

AS OF 355 PM...WARM SECTOR NOW IMPINGING ACROSS THE AREA FROM THE
HUDSON VALLEY WESTWARD WITH DEWPOINTS RISING INTO THE UPPER 60S
AND TEMPS WARNING INTO THE LOWER 80S AS SOME BREAKS OF SUNSHINE
HAVE DEVELOPED IN WAKE OF THE INITIAL PUSH OF ISENTROPIC LIFT. A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS WEST-
CENTRAL NEW YORK AHEAD OF A PRE-FRONTAL TROF AND COLD FRONT MOVING
EASTWARD ACROSS THE GREAT LAKES. INSTABILITY PARAMETERS ARE RATHER
MARGINAL IN OUR AREA...BUT ARE INCREASING DUE TO THE RISING
DEWPOINTS AND SURFACE HEATING. SPC RUC ANALYSIS SHOWING 500-1000
J/KG OF SBCAPE FROM THE HUDSON VALLEY WESTWARD. THERE IS STILL
SOME CIN ACROSS WESTERN NEW ENGLAND BUT THIS SHOULD CONTINUE TO
GRADUALLY ERODE AS CLOUDS MOVE EAST. MID LEVEL LAPSE RATES STILL
LOOK PRETTY MEAGER FOR SEVERE WEATHER ONLY AROUND 5.5-6.0 DEG
C/KM. THE DEEP LAYER 0-6 KM SHEAR MAGNITUDE CONTINUES AROUND 25 TO
30 KT ACROSS THE AREA. SO...THE CONVECTION ACROSS WEST CENTRAL NY
HAS THE POTENTIAL TO MAINTAIN ITSELF AS IT HEADS INTO OUR AREA
THIS EVENING ALTHOUGH THE RISK FOR SEVERE WEATHER IS MARGINAL.
HEAVY RAINFALL AND POSSIBLY GUSTY WINDS WILL BE THE MAIN THREATS.
FLASH FLOODING IS NOT ANTICIPATED THOUGH...AS FORWARD PROPAGATING
CORFIDI VECTORS INDICATE 30 KT OF MOVEMENT SO AND BOUTS OF HEAVY
RAINFALL SHOULD BE RATHER BRIEF.

THE COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST FROM LATE
THIS EVENING INTO THE OVERNIGHT...SO CONVECTION WILL LINGER THROUGH
MUCH OF THE EVENING ALTHOUGH WILL LIKELY NOT BE AS ROBUST DUE TO
WANING SURFACE BASED INSTABILITY. SHOWERS/STORMS SHOULD DIMINISH
AFTER MIDNIGHT AS THE FRONT PUSHES EASTWARD. WINDS WILL SHIFT TO THE
WEST AND COOLER AND DRIER AIR WILL START TO FILTER IN TOWARDS
MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 355 PM...A COOLER AND DRIER AIR MASS WILL SETTLE IN DURING
THIS TIME...ALTHOUGH A CLOSED UPPER LEVEL LOW WILL BE SLOWLY
MIGRATING EASTWARD ACROSS SOUTHERN QUEBEC ON WEDNESDAY. OUR REGION
WILL BE ON THE SOUTHERN PERIPHERY OF THE UPPER LEVEL TROF WITH A
FEW SPOKES OF ENERGY MOVING THROUGH PRODUCING ISOLATED TO WIDELY
SCATTERED SHOWERS ACROSS NORTHERN AREAS...ESPECIALLY OVER THE
HIGHER TERRAIN. A STRONG MID LEVEL CAP AROUND 700MB WILL INHIBIT
SHOWERS FROM GROWING TOO TALL SO THUNDER IS NOT EXPECTED. THERE
WILL BE A PERSISTENT WESTERLY BREEZE DEVELOPING AS WELL WITH WELL
MIXED CONDITIONS. TEMPS WILL RUN ABOUT 5-10 DEGREES BELOW NORMAL
ESPECIALLY ACROSS THE WESTERN ADIRONDACKS WHERE THERE WILL BE MORE
CLOUDS AROUND.

WEDNESDAY NIGHT THE CLOSED UPPER LOW WILL TRACK NORTHEASTWARD INTO
THE ST. LAWRENCE RIVER REGION OF EASTERN QUEBEC WITH ONE MORE WEAK
DISTURBANCE AFFECTING THE WESTERN/SOUTHERN ADIRONDACKS WITH A FEW
MORE SHOWERS. CHANCES FOR ANY SHOWERS SHOULD DIMINISH BY THURSDAY
MORNING AS THE UPPER LOW MOVES FARTHER AWAY FROM THE REGION.
THURSDAY SHOULD BE DRY AS WE WILL STILL BE IN GENERAL CYCLONIC FLOW
BUT FAIRLY DRY AIR IN THE 1000-500 MB LAYER SHOULD INHIBIT SHOWER
FORMATION. SCT-BKN CU WILL LIKELY DEVELOP BUT SHOULD BE RATHER
SHALLOW. IT WILL BE BREEZY ONCE AGAIN AS THE HIGH CENTER OVER IN THE
GREAT LAKES AND DECENT MIXING OCCURS. THE HIGH WILL MOVE A BIT
CLOSER THURSDAY NIGHT...WITH WINDS DECREASING AND MIN TEMPS COOL FOR
THE END OF JUNE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MOS GUIDANCE.  HIGH PRESSURE CLOSES OUT THE WORK WEEK WITH PLENTIFUL
SUNSHINE AND SEASONABLE TEMPERATURES.  A WARM FRONT LIFTS THROUGH AT
THE START OF THE WEEKEND...WITH A COLD FRONT PROVIDING THE LIFTING
MECHANISM FOR THUNDERSTORMS.  LOW AND MID LEVEL CAPES ARE EXPECTED
TO BE PLENTIFUL...EVEN THROUGH SATURDAY NIGHT...BUT THERE IS AN
INDICATION OF SOME DEGREE OF LIMITED MOISTURE AVAILABILITY.  CHC
POPS ARE LIMITED TO WELL N AND W OF THE CAPITAL REGION...WITH SCHC
ELSE.  PARTIAL SUNSHINE WILL DOMINATE THE REMAINDER OF THE PERIOD...
WITH MORE HIGH CAPES AND A BETTER CHC FOR SHOWERS AND THUNDERSTORMS
REGION-WIDE MONDAY AND MONDAY NIGHT AHEAD OF A STRENGTHENING COLD
FRONT COMING IN FROM ONTARIO PROVINCE.

THE WEEKEND WILL BE THE WARMEST PART OF THE LONG-TERM PERIOD...WITH
HIGH TEMPERATURES FROM THE UPPER 70S IN THE ADIRONDACK HIGH PEAKS...
TO NEAR 90 DEGREES IN THE MID-HUDSON VALLEY...WITH THE BALANCE OF
THE DAYS JUST A COUPLE OF DEGREES OR SO COOLER.  FRIDAY NIGHT WILL
BE THE COOLEST NIGHT...WITH LOWS FROM THE MID 40S IN THE MOUNTAIN
HIGH PEAKS TO AROUND 60 DEGREES IN THE LOWER MID HUDSON VALLEY.
THEREAFTER...HIGHS WILL RANGE MAINLY FROM THE MID 50S TO MID 60S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CLUSTERS/LINES OF THUNDERSTORMS APPROACHING THE KGFL/KALB/KPOU TAF
SITES FROM THE WEST THIS EVENING AHEAD OF A COLD FRONT. DUE TO THE
ORIENTATION OF THE THUNDERSTORMS NE-SW...THE STORMS WILL REACH KGFL
FIRST...BETWEEN 00Z-02Z. POTENTIALLY SEVERAL ROUNDS OF THUNDERSTORMS
EXPECTED TO MOVE THROUGH KGFL...SO WILL MENTION TEMPO WITH IFR
CONDITIONS. FARTHER SOUTH FROM KALB-KPOU...IT APPEARS STORMS WILL
NOT BE AS WIDESPREAD SO WILL NOT MENTION IFR BUT STILL TEMPO FOR
THUNDER WITH OCCASIONAL MVFR CONDITIONS. STORMS SHOULD MOVE THROUGH
KALB BETWEEN 01Z-03Z AND KPOU AROUND 03Z-05Z. SHOWERS AND STORMS
SHOULD WEAKEN AND MOVE EAST OF THE AREA AFTER MIDNIGHT. LINGERING
MVFR CONDITIONS MAY PERSIST UNTIL AFTER 12Z WEDNESDAY WHEN MIXING
WILL COMMENCE AND LOW STRATUS AND BR WILL SCOUR OUT. VFR CONDITIONS
SHOULD RETURN BY 13Z OR SO...WITH BKN CU IN VFR RANGE EXPECTED FOR
THE REST OF THE DAY.

WINDS WILL INITIALLY BE SOUTH AROUND 3-8 KT TONIGHT...THEN SHIFT TO
THE WEST-NORTHWEST WEDNESDAY MORNING INCREASING TO 10-15 KT WITH
GUSTS NEAR 20 KT BY EARLY AFTERNOON.

OUTLOOK...
WED-FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR...ISOLD -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING INTO THE
OVERNIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A WETTING
RAINFALL IS POSSIBLE IN SOME AREAS THAT RECEIVE CONVECTION. IN ITS
WAKE...MAINLY DRY AND BREEZY CONDITIONS ARE THEN EXPECTED FOR THE
MID WEEK PERIOD WITH HIGH PRESSURE SLOWLY MOVING INTO THE REGION
WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 90 TO 100 PERCENT
TONIGHT. MINIMUM RELATIVE HUMIDITY VALUES WEDNESDAY AFTERNOON WILL
DROP TO BETWEEN 45 AND 55 PERCENT ACROSS MUCH OF THE AREA EXCEPT 55
TO 75 PERCENT ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS. RH VALUES
WILL INCREASE TO AROUND 90 TO 100 PERCENT AGAIN WEDNESDAY NIGHT.

WINDS TONIGHT WILL INITIALLY BE SOUTH AROUND 5 TO 10 MPH...SHIFTING
TO THE WEST LATE BEHIND THE COLD FRONT. WINDS ON WEDNESDAY WILL BE
WEST AROUND 10 TO 15 MPH WITH GUSTS TO 20 MPH. WINDS WILL BE
WEST-NORTHWEST AROUND 5 TO 15 MPH WEDNESDAY NIGHT.

&&

.HYDROLOGY...
WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED. HOWEVER...AS THE
CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE AHEAD OF A COLD FRONT
THIS EVENING INTO THE OVERNIGHT...SOME HEAVY DOWNPOURS WILL BE
POSSIBLE. PRECIPITABLE WATER VALUES AROUND 1.25 TO 1.5 INCHES...SO
THERE WILL BE PLENTY OF MOISTURE AVAILABLE. THIS COULD RESULT IN
BANDS OF HEAVY RAINFALL WHICH COULD CAUSE PONDING OF WATER ON ROADS
AND LOW LYING AREAS...AS WELL AS SHARP RISES ON SMALL STREAMS. FLASH
FLOODING IS NOT EXPECTED. THE SHOWERS AND THUNDERSTORMS WILL HAVE
LESS OF AN EFFECT ON LARGER RIVERS SINCE THE HEAVY RAIN WILL BE
LOCALIZED.

MAINLY DRY WEATHER IS EXPECTED FOR THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY WITH JUST SOME SCATTERED SHOWERS ACROSS THE NORTHERN PORTIONS
OF THE AREA ON WEDNESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV/SND
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...JPV
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 28, 4:08 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT TUE JUN 28 2011

NYZ032-033-038>040-047-082-291100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
408 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...WESTERN AND CENTRAL MOHAWK VALLEY...AND THE
SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO
THIS EVENING AND WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30
MPH. THERE IS A SLIGHT RISK THAT THUNDERSTORM MAY PRODUCE DAMAGING
WINDS AND OR HAIL GREATER THAN ONE INCH IN DIAMETER. IN
ADDITION...ANY THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH MAY LEAD TO SOME MINOR FLOODING OF POOR
DRAINING...URBAN AND LOW LYING AREAS...AS WELL AS SHARP RISES ON
SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ001-013-MAZ001-025-NYZ041>043-048>054-058>061-063>066-083-084-
VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
408 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA REGION...GREATER
CAPITAL REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...AND
TACONICS OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING AND WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 20 TO 30 MPH.
THE THUNDERSTORMS ARE NOT LIKELY TO BECOME SEVERE...ALTHOUGH ANY
THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL AND GUSTY
WINDS. HEAVY RAIN MAY LEAD TO SOME MINOR FLOODING OF POOR
DRAINING...URBAN AND LOW LYING AREAS...AS WELL AS SHARP RISES ON
SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

In the hours before

Special weather statement, Jun 28, 7:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT TUE JUN 28 2011

NYZ042-043-083-290015-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
728 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS IN

  NORTHWEST WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WEST CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 55 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 13 MILES SOUTHWEST OF JOHNSBURG TO 11 MILES
SOUTHEAST OF SPECULATOR...AND MOVING EAST AT 35 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO CHESTERTOWN...
WARRENSBURG...LAKE GEORGE VILLAGE AND BOLTON LANDING.

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4361 7347 4355 7347 4345 7355 4339 7388
      4340 7393 4337 7414 4337 7416 4359 7419
      4370 7362
TIME...MOT...LOC 2327Z 256DEG 28KT 4352 7415 4350 7410
          4345 7409 4342 7412

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:35 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
Jun 28, 6:30 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer60 min
Jun 28, 7:28 PM EDTSpecial Weather StatementALYWarren47 min
Jun 28, 7:54 PM EDTAreal Flood AdvisoryALYFulton, Herkimer3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.